Severe edema of the eyes and lips as rare side effects of eye ointment for protection of eyes under general anesthesia -A case report-

Title
Severe edema of the eyes and lips as rare side effects of eye ointment for protection of eyes under general anesthesia -A case report-
Author(s)
박상진김인성
Keywords
Eye protection; Hypersensitivity; Ointment.
Issue Date
201211
Publisher
대한마취통증의학회
Citation
Korean Journal of Anesthesiology, v.63, no.5, pp.454 - 456
Abstract
Patients undergoing non-ocular surgery under general anesthesia may suffer from ocular complications because of the loss of protective reflexes. Simple taping of the eyelids closed, the instillation of ointments into the conjunctival sac, and the use of protective goggles have been recommended for eye protection. We observed a case of a 6-year-old child undergoing tonsillectomy and adenoidectomy who experienced severe edema after application of an ointment (Terramycin ophthalmic ointment) to the orbits and upper lip. After several days of steroid and antihistamine administration, the edema of the orbits and lip returned to normal. Therefore, we suggest that unexpected edema in the orbits and lip following surgery can be due to hypersensitivity to the ointment.
URI
http://hdl.handle.net/YU.REPOSITORY/26890
ISSN
2005-6419
Appears in Collections:
의과대학 > 마취통증의학교실 > Articles
의과대학 > 영상의학과학교실 > Articles
Files in This Item:
There are no files associated with this item.
Export
RIS (EndNote)
XLS (Excel)
XML


qrcode

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

BROWSE